Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 9173

Case report
Table of Contents - Year : 2016 | Month : June | Volume : 10 | Issue : 6 | Page : VD01 - VD02

Rising Trend of Use of Antidepressants Induced Non- Puerperal Lactation: A Case Report VD01-VD02

Prerna Kukreti, Wazid Ali, R.C. Jiloha

Correspondence
Dr. Prerna Kukreti,
Assistant Professor, Department of Psychiatry, Hamdard Institute of Medical Science & Research (HIMSR),
Jamia Hamdard, Delhi-110062, India.
E-mail: dearfrien@gmail.com

Non puerperal lactation or galactorrhea is a well known side effect of antipsychotic drugs but has been infrequently described with the use of antidepressants. In past few decades, there have been emerging trend of isolated case reports of selective serotonin reuptake inhibitors induced non puerperal lactation. We report a case of non puerperal lactation following usage of second generation tricyclic antidepressant, nortriptyline and resolution on withdrawing the drug. Literature review has been done for antidepressant induced galactorrhea to understand the current trends, putative mechanism as different from one implicated for antipsychotics and its clinical utility.